Alert archive / Tennessee / River Flood Warnings in 2020

River Flood Warning 25, NWS Atlanta, GA

January 14, 2020Hamilton County, Tennessee; Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 14, 2020, 11:30 AM EST for Hamilton County, Tennessee; Dade County, Georgia. It took effect at Jan 14, 2020, 4:49 PM EST. It was in force for .

The area

The outline as issued.

The facts

Issued
Jan 14, 2020, 11:30 AM EST (16:30 UTC)
In effect from
Jan 14, 2020, 4:49 PM EST
Expired
Jan 14, 2020, 2:31 PM EST
In force
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 11.66 ft at Jan 14, 2020, 1:00 PM EST.

actionminormoderate5101501/1401/15
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

800 
WGUS42 KFFC 141630
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1130 AM EST Tue Jan 14 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC083-TNC065-150629-
/O.NEW.KFFC.FL.W.0025.200114T2149Z-200115T2015Z/
/ENGG1.1.ER.200114T2149Z.200115T0600Z.200115T1415Z.UU/
1130 AM EST Tue Jan 14 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Lookout Creek near New England.
* From this afternoon until Wednesday afternoon.
* At 11 AM Tuesday the stage was 10.3 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by late this afternoon and 
  continue to rise to near 12.5 feet after midnight. The 
  river will fall below flood stage by late Wednesday morning.
* At 13 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.


&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
1 follow-up statement
389 
WGUS82 KFFC 141931
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
231 PM EST Tue Jan 14 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties

 
GAC083-TNC065-142001-
/O.CAN.KFFC.FL.W.0025.000000T0000Z-200115T2015Z/
/ENGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
231 PM EST Tue Jan 14 2020

The Flood Warning is cancelled for
  The Lookout Creek near New England.
* This takes effect immediately.
* At 2 PM Tuesday the stage was 11.2 feet...and falling.
* Flood stage is 12 feet.
* The creek will continue to fall.



&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 14, 6:57 AM EST, 4 hours 33 minutes earlier.

Area forecast discussion, Jan 14, 6:57 AM EST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
657 AM EST Tue Jan 14 2020

.UPDATE...

Updated for the 12Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 422 AM EST Tue Jan 14 2020/

SHORT TERM /Today through Wednesday/...

Wet conditions are expected to remain through the short term
period, with a stationary frontal boundary remaining stalled
across portions of north Georgia on Tuesday and Wednesday, which
will provide a focus for showers and thunderstorms on Tuesday and
Wednesday as multiple shortwave disturbances traverse the upper-
level flow. Highest PoPs are anticipated across the far northern
tier, with diminishing chances further south. Southwesterly flow
aloft will remain entrenched over the southeastern CONUS,
contributing to deep moisture over the forecast area. Dewpoint
values will be in the upper 50s and low 60s and precipitable
waters will range from 1.25" to 1.5" as a result. The warm and
moist airmass will allow for enough instability to support
thunderstorms with any precipitation that occurs. However, with
limited diabatic heating and weak forcing overall, the threat for
severe weather appears to be low.

The current radar loop depicts the complex of showers and
thunderstorms moving eastward out of the forecast area as the
shortwave moves away to the east. Low ceilings and areas of fog have
developed behind the exiting precipitation, especially in locations
in northeast Georgia where dense fog is reducing visibilities to
a quarter mile or less. Several rivers have reached flood stage
and the potential remains for additional rivers to reach minor
flood stage with additional rainfall over the short term period.
Furthermore, the Flash Flood Watch across north Georgia has been
been continued through Wednesday morning, as deep atmospheric
moisture will allow for storms to produce locally heavy rainfall
over already saturated areas.

Due to the persistent warm and moist airmass remaining in place over
the area, temperatures will be well above climatological normals
through the short term period. Low temperatures this morning are
expected to be in the upper 50s and low 60s across the area. These
temperatures are 25-32 degrees higher than the daily average across
most of the forecast area. High temperatures today will range from
the upper 60s in north Georgia to the upper 70s in east central
Georgia, between 16-20 degrees above average area-wide. Similar
conditions and departures from normal are expected on Wednesday.

King

LONG TERM /Wednesday Night through Monday/...

The long term period will begin with continued waves of showers
and storms driven by perturbations in the moist zonal flow aloft,
along with a stalled front draped across North Georgia. PWATs
will range from 1.0-1.5 inches through early Thursday, and the
highest PoPs are forecast to occur across North Georgia from
Wednesday evening into Thursday. Rainfall through the period will
range from less than 0.10 inches across parts of Central Georgia
to just under 1.0 inch across parts of North Georgia.

Friday will bring a return of high pressure, but it will be brief
as troughing across the western U.S. translates eastward through
the day. This will drive a cold front through the CWA on
Saturday. While instability will be marginal, have still included
a slight chance of thunderstorms in the forecast for Saturday.
Drier, cooler air will settle in on Sunday and Monday.

Temperatures will range from 10-20+ degrees above average through
Saturday. Highs and lows will return to near-normal values on
Sunday and Monday with the passage of the cold front.

Martin

&&

.AVIATION...
12Z Update...
IFR/LIFR ceilings are in place across the forecast area, along
with visibility restrictions due to fog. -SHRA is approaching
from the northwest and is expected to arrive at the metro area by
15Z this morning. Some moderate SHRA and isolated TSRA is possible
in the early afternoon, with a TEMPO currently in place from
17-21Z. However, confidence in thunder remains too low to
introduce TSRA at this time. Ceilings will begin to improve to
MVFR late in the afternoon after 21Z after more widespread
precipitation moves out of the area. Winds will remain fairly
light through the period, at 4-7 kts, and from S to SW.

//ATL Confidence...12Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  61  72  60 /  60  50  40  50
Atlanta         70  62  71  59 /  70  50  50  60
Blairsville     67  57  67  50 /  80  60  70  70
Cartersville    71  60  73  54 /  80  60  60  70
Columbus        75  62  77  63 /  50  40  30  60
Gainesville     70  60  70  57 /  70  60  60  60
Macon           75  60  76  63 /  40  40  20  60
Rome            71  60  72  52 /  80  60  70  80
Peachtree City  72  61  73  59 /  70  50  40  60
Vidalia         79  61  80  64 /  20  20  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM EST this morning for the
following zones: Baldwin...Banks...Barrow...Bibb...Bleckley...
Butts...Chattahoochee...Cherokee...Clarke...Crawford...Crisp...
Dawson...DeKalb...Dodge...Dooly...Emanuel...Fannin...Forsyth...
Gilmer...Glascock...Greene...Gwinnett...Hall...Hancock...Henry...
Houston...Jackson...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Lumpkin...Macon...Madison...Marion...Monroe...
Montgomery...Morgan...Murray...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Peach...Pickens...Pike...
Pulaski...Putnam...Rockdale...Schley...Spalding...Stewart...
Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs...
Towns...Treutlen...Twiggs...Union...Upson...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

Flash Flood Watch through Wednesday morning for the following
zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa...
Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...
Dawson...DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...
Gilmer...Gordon...Greene...Gwinnett...Hall...Haralson...Heard...
Henry...Jackson...Jasper...Lamar...Lumpkin...Madison...
Meriwether...Morgan...Murray...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam...
Rockdale...South Fulton...Spalding...Taliaferro...Towns...
Troup...Union...Walker...Walton...White...Whitfield...Wilkes.

&&

SHORT TERM...King
LONG TERM....Martin
AVIATION...King
Hazardous weather outlook, Jan 14, 10:13 AM EST, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1013 AM EST Tue Jan 14 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1013 AM EST Tue Jan 14 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Widespread showers and a few thunderstorms will continue to move
along a stalled frontal boundary situated across portions of north
and central Georgia. A few strong thunderstorms are possible with
the potential for an isolated severe storm. Rainfall will be
heavy at times and localized flooding is possible in addition to
some river flooding. The Flash Flood Watch continues for much of
north and central Georgia.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Showers and thunderstorms will linger into late Wednesday as a
frontal boundary remains stalled over north Georgia. The Flash Flood
Watch will continue through early Wednesday morning as the
potential for heavy rain continues through this period.

There will be a brief period of mostly dry weather Thursday and
early Friday. Showers and isolated thunderstorms will return
late in the week into the early weekend as a cold front moves
through the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jan 14, 10:00 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EST TUE JAN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     TSTM WND DMG     1 NNE MCKIBBEN          33.30N  84.04W
01/14/2020                   BUTTS              GA   EMERGENCY MNGR

            A FEW TREES DOWN ALONG CHAPEL ROAD.

&&

EVENT NUMBER FFC2000087

BDL
Local storm report, Jan 14, 10:03 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EST TUE JAN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     TSTM WND DMG     3 WSW MCKIBBEN          33.26N  84.10W
01/14/2020                   BUTTS              GA   EMERGENCY MNGR

            A FEW TREES DOWN AT THE INTERSECTION OF JACKSON AND
            KERMIT WILLIAMS ROADS.

&&

EVENT NUMBER FFC2000088

BDL
Local storm report, Jan 14, 10:05 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 AM EST TUE JAN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     TSTM WND DMG     2 WSW MCKIBBEN          33.26N  84.08W
01/14/2020                   BUTTS              GA   EMERGENCY MNGR

            A FEW TREES DOWN AT THE INTERSECTION OF HIGHWAY 16 AND
            HIGH FALLS ROAD.

&&

EVENT NUMBER FFC2000089

BDL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 10:18 PM ESTSpecial Weather StatementFFCCoweta, Heard, Troup42 min
Jan 13, 11:38 PM ESTRiver Flood WarningFFCTroup21 days
Jan 13, 11:52 PM ESTSpecial Weather StatementFFCButts, Henry, Lamar, Pike, Rockdale, Spalding23 min
Jan 14, 12:18 AM ESTSpecial Weather StatementFFCButts, Henry, Jasper, Lamar, Newton42 min
Jan 14, 12:34 AM ESTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton, Spalding41 min
Jan 14, 12:42 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding34 hr
Jan 14, 1:14 AM ESTSpecial Weather StatementFFCJasper46 min
Jan 14, 4:19 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee28 hr
Jan 14, 4:28 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding27 hr
Jan 14, 5:15 AM ESTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 70 more5 hr
Jan 14, 5:55 AM ESTRiver Flood WarningFFCWashington, Wilkinson21 days
Jan 14, 6:02 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Jan 14, 8:29 AM ESTRiver Flood WarningFFCMorgan, Newton2 hr
Jan 14, 9:44 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding21 days
Jan 14, 12:11 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee46 hr
Jan 14, 2:02 PM ESTAreal Flood WarningFFCNewton, Rockdale12 hr

Nearby

River Flood Warnings in Tennessee, 2020River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.